Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 146, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2005, 8:16 PM EDT for Crawford County, Ohio. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2005, 8:16 PM EDT (00:16 UTC)
- Expired
- Jul 18, 2005, 8:49 PM EDT
- In force
- 33 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Crawford County, OH
The radar
The Cleveland radar (KCLE), 104 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:20 PM EDT | TSTM WND DMG | 8 Ne Bucyrus, OH | COUPLE OF TREES AND A FEW LARGE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1646 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 190016
SVRCLE
OHC033-190115-
/O.NEW.KCLE.SV.W.0146.050719T0016Z-050719T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
816 PM EDT MON JUL 18 2005
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CRAWFORD COUNTY IN NORTH CENTRAL OHIO
* UNTIL 915 PM EDT
* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
BUCYRUS...AND MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW WASHINGTON...
TIRO...
BUCYRUS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4099 8289 4099 8282 4099 8281 4099 8273
4083 8273 4072 8290 4071 8293 4083 8308
4084 8308
$$2 follow-up statements
000
WWUS51 KCLE 190033
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
833 PM EDT MON JUL 18 2005
OHC033-190115-
/O.CON.KCLE.SV.W.0146.000000T0000Z-050719T0115Z/
CRAWFORD OH-
833 PM EDT MON JUL 18 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EDT FOR
CRAWFORD COUNTY...
AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS
LOCATED NEAR CRESTLINE...AND MOVING NORTHEAST AT 35 MPH. ANOTHER
STORM WAS LOCATED NEAR NEW WASHINGTON MOVING NORTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
NEW WASHINGTON...
TIRO...
CRESTLINE
LAT...LON 4099 8289 4099 8282 4099 8281 4099 8273
4070 8273 4072 8290 4071 8293 4083 8308
4084 8308
$$
MRD000
WWUS51 KCLE 190049
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
849 PM EDT MON JUL 18 2005
OHC033-190059-
/O.CAN.KCLE.SV.W.0146.000000T0000Z-050719T0115Z/
CRAWFORD OH-
849 PM EDT MON JUL 18 2005
...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY IS
CANCELLED...
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM SOME OF THE THUNDERSTORMS.
LAT...LON 4099 8289 4099 8282 4099 8281 4099 8273
4070 8273 4072 8290 4071 8293 4083 8308
4084 8308
$$
BMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 7:11 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 18, 7:11 PM EDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 711 PM EDT MON JUL 18 2005 .AVIATION (00Z-00Z)... CURRENTLY WATCHING PRE-FRONTAL LINE OF STORMS EXTENDING FROM DETROIT TO INDIANAPOLIS MOVE TO THE EAST AROUND 35MPH. SCATTERED STORMS HAVE ALSO DEVELOPED AHEAD OF THIS LINE IN THE MORE FAVORABLE...LESS CAPPED ENVIRONMENT. EXPECTING STORMS TO ALREADY BE IN PLACE IN FINDLAY AND TOLEDO AT ISSUANCE TIME...AT MFD...CLE...AND CAK BY 01Z...AND AT REMAINING TAF SITES BETWEEN 02Z AND 03Z. FOLLOWING PASSAGE OF PRE-FRONTAL TROUGH AND ASSOCIATED RAIN...EXPECTING MVFR HAZE/CIGS TO LINGER THROUGH OVERNIGHT HOURS AT ALL SITES...WITH GRADUAL IMPROVEMENT TO VFR CONDITIONS BY 14Z. && .SHORT TERM (TONIGHT-THU)... COLD FRONT...ONLY IN THE TERMS OF LOWER DEWPOINTS...IS HEADING OUR WAY...HAVING ALREADY PASSED CHI AND LAKE MI. EXPECT LINE OF THUNDERSTORMS TO CONTINUE EAST WITH THE FRONT...AND POSSIBILITY OF SEVERE STILL CONTINUING WITH MID/UPPER LEVEL JET MAX TO MOVE THROUGH BASE OF TROUGH/GOOD LAPSE RATES/INSTABILITY/ETC. THEREFORE HAVE LIKELY POPS WESTERN TWO THIRDS...WITH HIGH CHC EAST. EXPECTED TIMING IS AROUND 7 PM FOR TOL...10-12 CLE AND OVERNIGHT EAST. FRONT TO PASS THROUGH TOWARDS MORNING. THAT MEANS THAT TONIGHT WILL REMAIN HUMID AND WARM...WITH DROPPING DEWPOINTS FOR TUE. THEREFORE WORDED ZONES WITH LESS HUMID WEST WHERE LOWER DEWPOINTS WILL BE IN THERE SOONER. ALL PRECIP SHOULD BE EAST OF THE AREA...BUT HAVE SLIGHT CHC POPS FOR E/SE COUNTIES EARLY IN THE MORNING. LIKE WAS MENTIONED ABOVE...COLD FRONT WONT EXACTLY BRING LOWER TEMPS...MID WEEK WILL STILL BE IN MID/UPPER 80S. DRY WEATHER WITH SLIGHT RIDGING. && .LONG TERM (FRI-MON).. NEXT FRONT TO ROLL THROUGH THU NIGHT. THIS WAS PREVIOUSLY FORECAST TO STALL IN THE AREA BY HPC AND OUR FORECAST. LATEST RUNS AND COLLABORATION AGREE ON FRONT MAKING PROGRESS THROUGH OUR AREA. THEREFORE MOVED POPS THOUGH THE CWA THU NIGHT. THEN STRONG RIDGE AND WARM H8 TEMPS APPROACH THE AREA FOR THE WEEKEND...INCREASING DEWPOINTS AND TEMPERATURES ONCE AGAIN...RESULTING IN UPPER 80S/NEAR 90 WITH UPPER 60S OVERNIGHT. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. SHORT TERM...OUDEMAN LONG TERM...OUDEMAN AVIATION...LEINS
Hazardous weather outlook, Jul 18, 5:21 AM EDT, 14 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 521 AM EDT MON JUL 18 2005 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-190920- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 521 AM EDT MON JUL 18 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A CHANCE OF SEVERE THUNDERSTORMS OVER NORTHWEST OHIO BY LATE AFTERNOON AND ACROSS ALL OF NORTHERN OHIO AND NORTHWEST PENNSYLVANIA BY THIS EVENING. THUNDERSTORMS WILL DEVELOP IN ADVANCE OF A COLD FRONT OVER THE UPPER MISSISSIPPI VALLEY. THE STORMS WILL LIKELY FORM DURING THE HEAT OF THE AFTERNOON OVER THE CENTRAL GREAT LAKES AND MAY REACH NORTHWEST OHIO DURING THE HEAT OF THE DAY BUT MAY WEAKEN AS THEY MOVE EAST TONIGHT. HEAT INDEX TEMPERATURES COULD REACH AS HIGH AS 105 DEGREES ACROSS NORTHWEST OHIO AND NEAR 100 DEGREES ACROSS PARTS OF NORTH CENTRAL OHIO. THOSE THAT MUST WORK IN THE HEAT OR THOSE THAT DO NOT HAVE AIR CONDITIONING SHOULD TAKE MEASURES TO TRY AND KEEP COOL. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY BY LATE AFTERNOON OR EVENING. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 9:09 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 18, 9:31 PM EDT | Special Marine Warning | CLE | 59 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.